Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 48, NWS Melbourne, FL

June 1, 2012

NWS Melbourne, FL issued this special marine warning at Jun 1, 2012, 4:21 PM EDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2012, 4:21 PM EDT (20:21 UTC)
Expired
Jun 1, 2012, 5:45 PM EDT
In force
84 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 1, 3:25 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 1, 3:25 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT FRI JUN 1 2012

.DISCUSSION...TONIGHT/SATURDAY...DEEP MOISTURE WITH PRECIPITABLE
WATER VALUES AVERAGING NEAR 2 INCHES AHEAD OF UPPER TROUGH WILL
ALLOW BAND OF WIDESPREAD RAIN WITH EMBEDDED HEAVIER SHOWERS AND
ISOLATED STORMS TO REMAIN INTACT WITH DROPPED SLOWLY SOUTH OVER
CENTRAL/SOUTH CWA THROUGH THAT AFTERNOON/EVENING. NORTH OF THIS
PRECIP BAND... APPROACHING LARGE SCALE SURFACE BOUNDARY WITHIN
GENERAL REGION OF LARGE SCALE ASCENT WILL ALLOW SOME ADDITIONAL
SCATTERED SHOWERS/STORMS TO REDEVELOP. WILL CONTINUE WITH HIGH
POPS CENTRAL/SOUTH AND MODERATE POPS NORTH INTO THE
EVENING...LOWERING TO SCATTERED OVERNIGHT. A FEW SHOWERS/STORMS
MAY LINGER INTO THE FIRST HALF OF SATURDAY...ESPECIALLY SOUTH
CWA...UNTIL PASSAGE OF UPPER TROUGH AXIS.

SATURDAY NIGHT-SUNDAY NIGHT...LOW LEVEL BOUNDARY WILL CROSS THE
REGION SATURDAY NIGHT...FOLLOWED BY SIGNIFICANT DRYING. WILL
CONTINUE WITH DRY FORECAST SUNDAY...BUT LIGHT OFFSHORE FLOW WILL
ALLOW SEA BREEZE TO FORM ALONG COAST AND TRANSITION INLAND DURING
THE AFTERNOON. CONVERGENCE MAY BE ABLE TO FORCE AN ISOLATED
SHOWER/STORM GIVEN VERY WARM AFTERNOON TEMPS...BUT COVERAGE TOO
LOW TO MENTION AT THIS TIME. TEMPS GENERALLY 2-4 DEGREES ABOVE
NORMAL WITH OFFSHORE FLOW.

MON-FRI...WEAK HIGH PRESSURE WITH THE SURFACE AND LOW LEVEL RIDGE
AXIS TO THE SOUTH OF CENTRAL FLORIDA AND TROUGHING OVER THE
SOUTHEAST RESULTS IN AN EXTENDED PERIOD OF WESTERLY FLOW. WEST TO
SOUTHWEST WINDS USUALLY MEAN A WARM DAY AND NO EXCEPTION THIS TIME
PERIOD. HIGHS MONDAY IN THE LOW TO MID 90S INTERIOR AND LOW 90S
THE RULE ALONG THE COAST. THE DEEP WEST TO SOUTHWEST FLOW WILL
ALSO LIMIT THE INLAND PUSH OF ANY SEA BREEZES. THERE SHOULD BE
ENOUGH MOISTURE TO PRODUCE LATE AFTERNOON EVENING STORMS EACH DAY.

&&

.AVIATION...LARGE AREA OF WIDESPREAD MULTILAYERED CLOUDS AND BAND OF
PERSISTENT RAIN WILL SLOWLY DROP SOUTHWARD OVERNIGHT...WITH
IMPROVING CIGS THIS TONIGHT. PRECIP COVERAGE WILL DECREASE FROM NW
TO SE TONIGHT/EARLY SATURDAY...ALTHOUGH ISOLATED SHOWERS/STORMS
WILL REMAIN POSSIBLE UNTIL PASSAGE OF UPPER TROUGH SATURDAY.

&&

.MARINE...SOUTHWEST WINDS 15-20 KT MAINLY OFFSHORE TONIGHT BECOMES
WEST 10-15 KT SATURDAY. LATE SATURDAY...FRONT CROSSES WATERS
FOLLOWED BY NW WIND SHIFT. WINDS BECOME SOUTH SUNDAY...THEN REVERT
TO WESTERLY COMPONENT BY EARLY NEXT WEEK. SEAS 3-5 FT
OFFSHORE...MINIMAL NEAR THE COAST TONIGHT...GRADUALLY SUBSIDING
SATURDAY...AND REMAINING AOB 3 FT ALL WATERS INTO EARLY NEXT WEEK.

&&

.FIRE WEATHER...WIDESPREAD RAINFALL NEAR 0.50 INCH WITH ISOLATED
TOTALS NEAR 1 INCH THROUGH TONIGHT. UPPER TROUGH AND SURFACE
BOUNDARY WILL CROSS REGION SATURDAY...FOLLOWED BY ARRIVAL OF
DRIER AIRMASS. MIN RH NEAR CRITICAL THRESHOLD POSSIBLE INLAND
SUNDAY AND MONDAY...THEN RECOVERING TUESDAY ONWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  89  69  92 /  30  10  10  10
MCO  71  92  70  94 /  30  10  10  10
MLB  71  90  70  91 /  50  10  10  10
VRB  71  90  70  90 /  50  20  10  10
LEE  71  91  71  93 /  20  10  10  10
SFB  71  94  71  94 /  30  10  10  10
ORL  72  91  73  94 /  30  10  10  10
FPR  74  89  71  90 /  60  20  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

HAGEMEYER/SPRATT/GUSEMAN
Hazardous weather outlook, Jun 1, 12:04 PM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1204 PM EDT FRI JUN 1 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1204 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A PLUME OF VERY DEEP TROPICAL MOISTURE HAS OVERSPREAD PENINSULAR
FLORIDA...AND WILL REMAIN IN PLACE THROUGHOUT THIS AFTERNOON AND
EVENING. INCREASING ASCENT ASSOCIATED WITH AN UPPER LEVEL JET STREAK
WILL LEAD TO NUMEROUS SHOWERS AND SCATTERED EMBEDDED LIGHTNING
STORMS TODAY. BRIEF GUSTY WINDS AND OCCASIONAL TO FREQUENT LIGHTNING
WILL BE THE MAIN STORM THREATS TODAY. HOWEVER...WIDESPREAD
CLOUDINESS WILL LIMIT THE STRENGTH OF STORMS.

.FLOOD IMPACT...
WHILE LOCALLY HEAVY DOWNPOURS ARE POSSIBLE AREAWIDE TODAY...THERE
IS A BETTER CHANCE FOR PERSISTENT RAINFALL ACROSS OKEECHOBEE...
SAINT LUCIE AND MARTIN COUNTIES. PONDING OF WATER ON ROADWAYS WILL
OCCUR IN LOCATIONS WHERE THE HEAVIER RAIN FALLS THIS AFTERNOON AND
THIS EVENING.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STRONGER STORMS MAY PRODUCE BRIEF GUSTY WINDS AND LOCALLY
HIGHER SEAS OVER THE ATLANTIC...INTRACOASTAL WATERS AND INLAND
LAKES TODAY. ISOLATED WATERSPOUTS WILL BE POSSIBLE NEAR BANDS OF
SHOWERS AND STORMS OFFSHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MUCH LOWER COVERAGE OF STORMS WILL OCCUR THIS WEEKEND INTO EARLY
NEXT WEEK. STORM COVERAGE WILL RETURN TO EARLY WET SEASON NORMALS
BY WEDNESDAY. LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS WILL BE
THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI/GUSEMAN

In the hours before

Special weather statement, Jun 1, 3:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
345 PM EDT FRI JUN 1 2012

FLZ058-012030-
OKEECHOBEE-
345 PM EDT FRI JUN 1 2012

...FUNNEL CLOUDS POSSIBLE OVER NORTHERN OKEECHOBEE COUNTY...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS 9
MILES SOUTHWEST OF KISSIMMEE PRAIRIE PRESERVE...MOVING NORTHEAST AT
25 MPH. THESE STORMS WILL MOVE ACROSS NORTHERN OKEECHOBEE COUNTY
THROUGH 420 PM.

PB

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 5:04 PM EDTTornado WarningMLBOkeechobee56 min
Jun 1, 5:29 PM EDTTornado WarningMLBSaint Lucie61 min
Jun 1, 5:47 PM EDTSpecial Marine WarningMLB118 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.